U.S. doctors online nowAsk doctors free
Oakland Gardens, NY
A 25-year-old male asked:

low copper ? my copper is 63 normal is 72-166 anything to worry about ? any help?

1 doctor answer1 doctor weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Low copper: Low copper is relatively rare, but can happen in a variety of conditions including supplementing with too much zinc (which causes poor absorption of copper). There can be neurological and hematological signs of this -- so please discuss with your physician. S/he may decide to supplement with low doses of copper, but you need to determine the cause if possible, first.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 22-year-old member asked:

How/where is the brain affected by copper accumulation?

2 doctor answers6 doctors weighed in
Dr. Randy Burgett
Dr. Randy Burgettanswered
General Practice 9 years experience
Copper: Excess copper in the body is released in the blood and can accumulate in the tissues, particularly in the kidneys, eyes, and brain. When it goes to the brain, it usually deposits in nerves that are associated with movement, perception, and mood regulation. This causes a patient to lose coordination and become clumsy. Seizures, migraines, and cognitive defects may also result from excess copper.
A 30-year-old member asked:

Could my copper level be affecting my iron level?

2 doctor answers3 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Yes: Best to have your primary doctor follow specific levels for the next 18-24 months. Checking them every 6 months over this time course if you are seriously concerned.
A 41-year-old member asked:

Is it safe to use copper bracelet when you have osteoarthritis?

2 doctor answers4 doctors weighed in
Dr. Douglas Mund
Rheumatology 46 years experience
Yes: It has never been shown to have any therapeutic benefit in osteoarthritis or any other form of arthritis..But it cannot hurt.
A 32-year-old female asked:

Does removing a copper t IUD delay your next period?

1 doctor answer4 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
No: You may have bleeding when it is removed for several days.
Portland, OR
A 31-year-old female asked:

I have the mirana in and have since january of 2013. I just wiped away copper wires. Is it ok?

1 doctor answer1 doctor weighed in
Dr. Darrin Cunningham
Obstetrics and Gynecology 30 years experience
Hmmm: Mirena (levonorgestrel) has no copper associated with it. Paragard has a copper wrapping. Check with your doctor to see which you definitely had placed. If it was mirena, (levonorgestrel) then if you continue to see these 'wires', have your gynecologist check it out.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 3, 2013

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.